Advertisement

A Problem in Age-Distribution

  • F. R. Sharpe
  • Alfred J. Lotka
Part of the Biomathematics book series (BIOMATHEMATICS, volume 6)

Abstract

The age-distribution in a population is more or less variable. Its possible fluctuations are not, however, unlimited. Certain age-distributions will practically never occur; and even if we were by arbitrary interference to impress some extremely unusual form upon the age-distribution of an isolated population, in time the “irregularities” would no doubt become smoothed over. It seems therefore that there must be a limiting “stable” type about which the actual distribution varies, and towards which it tends to return if through any agency disturbed therefrom. It was shown on a former occasion1 how to calculate the “fixed” age-distribution, which, if once established, will (under constant conditions) maintain itself.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. F.R. Sharpe and Alfred J. Lotka (1911) Philosophical Magazine, Series 6, Volume 21: 435–438.Google Scholar

Copyright information

© Springer-Verlag Berlin · Heidelberg 1977

Authors and Affiliations

  • F. R. Sharpe
  • Alfred J. Lotka

There are no affiliations available

Personalised recommendations